Jump to content





Day 79

Posted by whatthekell, 28 November 2012 · 478 views

hey guys

I haven't updated in 2 weeks because there wasn't a whole lot to report.

I'm halfway through my third month now. Remember how my right side was always bad and my left was always good? pshh. well flip them around now. =( Just when I thought I was finally seeing the light, my left side breaks out. 6 on my left cheek over the course of one week. one on the left side of my chin, and one on my upper lip, that prolly wouldn't even be noticeable if I hadn't picked it...but made that look like herpes. Why all the left side? Maybe this is my left side making its final purge. Who knows. I really hope this is the last of it. I'm supposed to be done in January...not sure what the date will be. I'm guessing middle of the month.

My derm assures me that I should be done breaking out by my fourth month. So we'll see. Next derm appt is December 13th. I'm staying on 60mg.
I just read something about people's acne reoccurring when on low doses of accutane, and people on higher doses were cured. is 60mg even a high dose?

I'm getting paranoid that I'll be in that 33% of people whose acne comes back. I will be devastated. I'm hoping that the $3,400 I will have spent on just the pills alone, not counting in the cost of derm visits and lab work, that this will be my answer. It makes me sick that people pay only $10 for this and I HAVE insurance. But hey, if it works then it's worth every penny. Really hoping the apocalypse doesn't happen cuz then I'll never know what it's like to live acne free! haha. =/

hmmm other than that, not much is new. my lips are drier this week. my nose hasn't bled in a few days. I smeared some vaseline in there once or twice and ever since, it's been fine. Rash on my arms comes and goes. Hydrocortisone fixes that. Back hasn't hurt as bad lately.

Oh yea...
every time I would break out, it just so happened to be the day after we left my mom's house. We'd go up on a Sunday, and come Monday, Bam! So I was like what the hell? Every time my mom sees me she compliments my face. She only sees me like once a month so she can really see the change. I really do believe the whole jinxing thing. Just when you think you're having a good day, something pops up. Well my boyfriend disagreed with this and said it's my period. I never really paid attention, nor did I ever think that my acne was at all hormonal. But I would never know... I had always "suppressed" my acne with topicals so I never saw how my face reacted to my period. I would just break out at any given time. Nowww... it seems like the week before my period is when this shit happens. HMM!
So now of course, I'm worried that when my course is over, is this what I have to look forward to? Are there any girls listening who can answer this for me? =)

ok I have a lot more on my mind but this post is long enough so I'll save it for later =P Thanks for reading!




You don't look like you weigh much, but it's hard to say if 60 mg is a high dose or not without knowing exactly how much you weigh Posted Image generally speaking, 1mg / kg is an average dose. More than 1 mg / kg is high and less than 1 mg / kg is low. I've read that 40% is cured of acne forever, 40% gets acne again after some time but it's usually mild and easily manageable with other treatment options, and in 20% of all cases it comes back bad enough that it merits another course of accutane.
ahh that's a low percentage. but i will hope for the best. i weigh between 120-125. i haven't weighed myself in a while. i'm unfamiliar with kg's, so is this a good thing?
120 - 125 lbs is 54 - 57 kg, so your dose seems right :)
ok cool! thanks for your help =)
Sure thing :) keep in mind that the cumulative dose is also important. You want to take a total of 125 - 150 mg per kg (in your case that's 7125 - 8550 mg). You've already taken 3540 mg, which means you want to stay on Accutane for another 60 - 84 days. That's assuming you weigh 125 lbs. You're less likely to get acne again if you do 150 mg / kg rather than 125 mg / kg. At least that's what my derm told me.
wow haha. how do you know all this stuff? well my derm said i'm only on for 5 months... so does that mean i won't be on it long enough? =/
Actually, five full months will get you up to 7800 mg. If you weigh 125 lbs or more at the end of your course, you might want to ask your derm to let you stay on Accutane for another 2 weeks to get to a cumulative dose of around 150 mg / kg. But if you weigh 120 lbs at the end of your course, you'll only be 5 days short of 150 mg / kg.
hmm ok. thanks! i will ask him on my next appt.

Recent Entries

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Tags

    Categories

    Latest Visitors